MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 ANDROID APP; OMNIPOD 5 APP

INSULET CORPORATION OMNIPOD 5 ANDROID APP; OMNIPOD 5 APP
Model Number PT-001788
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 11/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cloud data for the period of (b)(6) 2025 was downloaded and reviewed.Review of the data found a change in controller serial number on (b)(6) 2025, indicating a new controller start-up.The data showed that this new controller was set-up with a basal program of 6 u per hour for 24 hours.The basal program from the previous controller was found to be significantly lower than this.For the first pod used after setting up a new controller, the total daily insulin (tdi), which sets the adaptive basal rate, is based on the user input basal program.This 6 u per hour rate resulted in a tdi of 150 u per day, which resulted in a high adaptive basal rate.The patient history buffer data showed that the adaptive algorithm was able to appropriately adjust the microbolus amounts based on the tdi and the estimated glucose values received by the pod from the sensor.Due to the high tdi, these microbolus amounts were larger than those from the last pod used on the previous controller.The algorithm appropriately reduced and stopped automated insulin delivery as estimated glucose values decreases towards and below the user's target.No instances of the automated algorithm delivering automated insulin while estimated glucose values were below 60 mg/dl were observed.While in manual mode, the system was correctly delivering the user's manual basal program of 6 u per hour.The pod was changed on 03nov2025 and the tdi lowered to 44 u per day based on the previous pod.No evidence of issues with the system were observed in the available data.Locked down smartphone: phone_control_android omnipod software app version: 3.1.1 operating system: bp2a.250605.031.A3.S721usqu7cyi6 hardware: sm-s721u cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
It was reported that the patient had been hospitalized with hypoglycemia on (b)(6) 2025.The patient's blood glucose levels dropped to 23 mg/dl after wearing the pod for more than 48 hours.Their spouse discovered the patient unconscious, prompting a call to emergency medical services.The patient received treatment with a saline solution and "some kind of solution to raise her blood sugar." on the day of the incident, the patient indicated that insulin delivery had been paused for most of the time, yet their basal history indicated that more than twice the usual amount of insulin had been administered compared to other days.Additionally, it was noted that the patient had a virus on their phone, which led the phone store to delete and reinstall the omnipod 5 application while addressing the virus issue.The patient stated that no settings were configured in the application after it was reinstalled.Two days later, on (b)(6) 2025, the patient was discharged from the hospital, and the pod was disposed of there.

Brand Name
OMNIPOD 5 ANDROID APP
Common Device Name
OMNIPOD 5 APP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key23716376
Report Number3004464228-2025-60585
Device Sequence Number13362536
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public(01)10385083000565
Combination Product (Y/N)N
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexFemale